Saturday, November 28, 2009


When I enrolled in my 5 week Italian experience in the summer of 2008, I was one of the few non Italian-Americans students(though one of my dear readers is married to an Italian American). Most of the little Italian vocabulary I had was based on watching The Sopranos. 'Agita' was one of the words constantly used on the show meaning aggravation as in Naomi gives me such agita! Ever since I broke my arm, I had been taking ibuprofen to deal with the pain which resulted in a shredded stomach lining. Even though I stopped the ibuprofen, I still had the stomach issue (now renewed thanks to the Red Devil though I am weaning myself off of the Prilosec)I was controlling the heartburn with Rolaids but somehow being in Italy aggravated it and I was out of my 5 week supply of Rolaids in 2 days. I needed drugs. Fortunately Italian pharmacists have great powers to give you what you need without a prescription but unfortunately the one in Castelvecchio did not speak English. Two days of Italian didn't make me fluent so I brought my roommate Nancy along to help as she grew up listening to Italian. My plan was to list possible proton pump inhibitors and see if the pharmacist had any. I didn't know the generic names (do now!) and sadly the drugs all have different names there. Nancy described me as having 'agita'. No I don't! thinking they would give me Valium. But he did figure out what I wanted and all was right with the world.

Yesterday I was doing a crossword puzzle almost finishing it (if I don't finish it, I worry that chemobrain is kicking in). One clue I didn't get was 'Tum target'A_I_A.
The answer: Agita. So agita is their word for heartburn too. You were right Nancy!

It is sunny here today and I went for a nice, long run even though my body is sore from my Pilate's experience. Then Josh came over to eat our leftovers. Now all I have left is the carcass which is being converted to soup as I type.

No comments:


Blog Archive